Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 33, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 1, 2007, 3:37 PM CDT for McCulloch County, San Saba County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2007, 3:37 PM CDT (20:37 UTC)
- Expired
- May 1, 2007, 4:00 PM CDT
- In force
- 23 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties McCulloch County, TX, San Saba County, TX
The radar
The San Angelo radar (KSJT), 123 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.6 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 012038 TORSJT TXC307-411-012100- /O.NEW.KSJT.TO.W.0033.070501T2037Z-070501T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 337 PM CDT TUE MAY 1 2007 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL MCCULLOCH COUNTY IN WEST CENTRAL TEXAS... WEST CENTRAL SAN SABA COUNTY IN WEST CENTRAL TEXAS... * UNTIL 400 PM CDT * AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A TORNADO 3 MILES NORTHEAST OF ROCHELLE...OR ABOUT 13 MILES NORTHEAST OF BRADY...MOVING SOUTHEAST AT 10 MPH. SPOTTERS ARE WATCHING A TORNADO AT TIMES NEAR ROCHELLE. A TORNADO HAS BEEN CONFIRMED. * THE TORNADO IS EXPECTED TO BE NEAR... US-190 NEAR THE MCCULLOCH-SAN SABA COUNTY LINE AND HALL BY 400 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. LAT...LON 3140 9929 3127 9936 3108 9909 3127 9895 $$
1 follow-up statement
000 WWUS54 KSJT 012048 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 348 PM CDT TUE MAY 1 2007 TXC307-411-012100- /O.CON.KSJT.TO.W.0033.000000T0000Z-070501T2100Z/ MCCULLOCH TX-SAN SABA TX- 348 PM CDT TUE MAY 1 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR WEST CENTRAL SAN SABA AND EAST CENTRAL MCCULLOCH COUNTIES... AT 346 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS TORNADO WAS LOCATED NEAR ROCHELLE...OR ABOUT 12 MILES NORTHEAST OF BRADY...MOVING SOUTHEAST AT 10 MPH. THE TORNADO WILL BE NEAR... US-190 NEAR THE MCCULLOCH-SAN SABA COUNTY LINE AND HALL BY 400 PM CDT... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING HEN EGG SIZE HAIL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3140 9929 3127 9936 3108 9909 3127 9895 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 1, 12:46 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, May 1, 12:46 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1246 PM CDT TUE MAY 1 2007 .AVIATION... BIG QUESTION FOR THIS AFTERNOON CONTINUES TO BE THUNDERSTORM CHANCES. MAIN FOCUS MAY WELL END UP ALONG AN OUTFLOW BOUNDARY OOZING SOUTHWARD INTO THE NORTHERN CONCHO VALLEY AND HEARTLAND AT NOON. A FEW SHOWERS HAVE PERSISTED ALONG THIS BOUNDARY THROUGH THE MORNING...AND EXPECT THAT AS THE BOUNDARY MOVES SOUTH INTO A MORE UNSTABLE AIR MASS...STORMS WILL REDEVELOP. RIGHT NOW...EXPECT THE STORMS TO DEVELOP NORTH OF THE KSJT TERMINAL BY 21Z...AND PERHAPS SPREAD SOUTHEAST INTO THE KSJT...KBBD...AND EVENTUALLY KJCT TERMINALS BY 00Z. WILL RUN A TEMPO FOR STORMS AT THESE SITES. KABI MAY END UP TOO FAR NORTH...AND KSOA TOO FAR SOUTHWEST...SO WILL MENTION ONLY A VCTS AT THOSE SITES. LOW CLOUDS MAKE A SURGE NORTHWARD ONCE AGAIN THIS EVENING... SPREADING MVFR CEILINGS INTO MOST SITES ONCE AGAIN BY LATE THIS EVENING OR EARLY THIS MORNING. SOUTHERN LOCATIONS...KJCT AND KSOA...MAY END UP FLIRTING WITH IFR CEILINGS BY MORNING. && .PREV DISCUSSION... /ISSUED 604 AM CDT TUE MAY 1 2007/ AVIATION... WIDESPREAD MVFR CIGS OF BKN015-025 EXPECTED ACROSS WEST CENTRAL TEXAS THIS MORNING WITH CEILINGS LIFTING BY LATE MORNING. WIDESPREAD THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS ALL OF WEST CENTRAL TEXAS CONTINUING THROUGH MOST OF THE NIGHT. PREV DISCUSSION... /ISSUED 425 AM CDT TUE MAY 1 2007/ THIS AM...UPPER LOW MAIN STORY OVER TX PANHANDLE INTO W OK. WC TX WILL CONTINUE TO EXPERIENCE STORM AROUND THE SRN SIDE OF THE LOW AS IT EVER SO SLOWLY MOVES EWD...ONLY TO BE REPLACED BY ANOTHER DEVELOPING UPPER LOW CURRENTLY OFF THE S CA COAST TO AIDE IN CONTINUING POPS THROUGH LATE THU. THEN BY THE WEEKEND A STRONG UPPER LOW DIPS DOWN FROM CA AND THE UPPER STREAM CREATING SRLY FLOW IN THE MID AND UPPER LEVELS. WILL SET UP FOR ANOTHER ROUND OF DISTURBANCES FOR THE LATTER PART OF THE WEEKEND INTO THE BEGINNING OF NEXT WEEK. LOOKING LIKE A RATHER WET FORECAST PERIOD FOR WC TX. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 79 63 81 63 / 40 30 30 40 SAN ANGELO 81 64 85 65 / 30 20 30 40 JUNCTION 81 64 84 66 / 30 30 20 30 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, May 1, 3:04 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 304 PM CDT TUE MAY 1 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-022015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 304 PM CDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL REDEVELOP ACROSS WEST CENTRAL TEXAS THROUGH THIS EVENING...ESPECIALLY ALONG SEVERAL OLD OUTFLOW BOUNDARIES. THESE BOUNDARIES WILL PROVIDE A FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. ANY STORM THAT DOES DEVELOP WILL HAVE THE POTENTIAL OF REACHING SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. HOWEVER...AN ISOLATED TORNADO IS POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE STORMS ARE POSSIBLE ON WEDNESDAY AFTERNOON AND CONTINUING INTO WEDNESDAY NIGHT. A VERY UNSTABLE AIR MASS WILL MOVE BACK INTO WEST CENTRAL TEXAS...COMBINING WITH AN APPROACHING UPPER LEVEL STORM SYSTEM...AND SEVERAL OUTFLOW BOUNDARIES TO ENHANCE THE THREAT OF SEVERE STORMS. SEVERE STORMS MAY RAPIDLY DEVELOP WEDNESDAY AFTERNOON...WITH VERY LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. HOWEVER...ISOLATED TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...VERY HEAVY RAINFALL WILL ALSO BE LIKELY WITH THESE STORMS...WITH FLASH FLOODING A DISTINCT POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON AND THIS EVENING...AND AGAIN ON WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. 07
In the hours before
Local storm report, May 1, 3:16 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
316 PM CDT TUE MAY 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TORNADO 6 E LOHN 31.32N 99.31W
05/01/2007 MCCULLOCH TX AMATEUR RADIO
LAND SPOUT TORNADO LASTED FOR ABOUT 15 MINUTES BEFORE
LIFTING.
&&
JBRAZZELLocal storm report, May 1, 3:33 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
333 PM CDT TUE MAY 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TORNADO 4 SW BALLINGER 31.69N 100.00W
04/30/2007 F0 RUNNELS TX NWS STORM SURVEY
TORNADO STARTED NEAR HWY 67 SOUTHWEST OF BALLINGER AND
MOVED TO THE EAST SOUTHEAST FOR 1.5 MILES AND LIFTED JUST
TO THE EAST SOUTHEAST OF BRUCE FIELD AIRPORT. DAMAGE WAS
LIMITED TO MAINLY TIN ROOFS AND TREES. HOWEVER A TRACTOR
TRAILER WAS OVERTURNED AND TWO HANGERS AT THE AIRPORT
WERE DAMAGED AS WELL. THE TORNADO ALSO KILLED SOME LIVE
STOCK AS WELL. THE TORNADO WAS JUST UNDER ONE HALF MILE
WIDE.
&&
JBRAZZELThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:15 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 30 min |
| Apr 30, 8:43 PM CDT | Severe Thunderstorm Warning | SJT | Coke | 32 min |
| Apr 30, 8:45 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 30 min |
| Apr 30, 8:51 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 54 min |
| Apr 30, 8:57 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 63 min |
| Apr 30, 9:20 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 55 min |
| Apr 30, 9:54 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 36 min |
| Apr 30, 9:58 PM CDT | Tornado Warning | SJT | Concho, Runnels | 32 min |
| Apr 30, 10:27 PM CDT | Tornado Warning | SJT | Coleman, Concho, Runnels | 33 min |
| Apr 30, 10:58 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 15 min |
| Apr 30, 11:38 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels, Taylor | 37 min |
| May 1, 12:16 AM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 44 min |
| May 1, 12:47 AM CDT | Severe Thunderstorm Warning | SJT | Coleman | 23 min |
| May 1, 3:00 AM CDT | Flash Flood Warning | SJT | Brown | 2 hr |
| May 1, 4:04 AM CDT | Flash Flood Warning | SJT | Coleman | 116 min |
| May 1, 4:20 AM CDT | Flash Flood Warning | SJT | Brown | 115 min |
| May 1, 5:55 AM CDT | Flash Flood Warning | SJT | McCulloch | 2 hr |
| May 1, 6:20 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason | 55 min |
| May 1, 3:15 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 30 min |
| May 1, 3:56 PM CDT | Tornado Warning | SJT | McCulloch, San Saba | 49 min |
| May 1, 4:40 PM CDT | Tornado Warning | SJT | McCulloch, Mason, San Saba | 50 min |
| May 1, 5:27 PM CDT | Tornado Warning | SJT | Mason | 33 min |
| May 1, 5:47 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 58 min |
| May 1, 6:38 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 67 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.